Skip to content
MEMORY LOSS PROBLEMS AFTER TIA
avatar
An_227181 posted:
I'M 35 AND HAVE HAD 2 TIA AFTER MY SECOND ONE I HAVE NOTICED ALOT OF CONFUSION WHEN I WANT TO SAY SOME THING NOT ALL THE TIME AND I HAVE ALOT OF MEMORY PROBLEMS LIKE I CANT EVEN REMEMBER WHAT DATE I HAD IT AND WHAT TOOK PLACE AFTER.SOME TIMES IM ON THE PHONE AND CANT RECOLECT WHO OR WHY IM TAKING TO THIS PERSON ITS VERY SCARRY AND WOULD LIKE TO UNDERSTAND WHATS GOING ON WITH ME
Reply
 
avatar
Amelia_WebMD_Staff responded:
Hi Anon_50538,

I am so sorry that you are experiencing these side effects. Here is a WebMD article on what to expect after a stroke, which does include memory and cognitive problems.

STROKE REHABILITATION - WHAT TO EXPECT AFTER A STROKE
http://www.webmd.com/stroke/tc/stroke-rehabilitation-what-to-expect-after-a-stroke

If you click on the highlighted words in the article, a pop-up will help you to learn more about the side effect. Please make sure to talk to your doctor about what you are experiencing because he/she may be able to give you advice or medication to help. I wish you the best in health and happiness in the future!
Best Wishes! Amelia
 
avatar
Ctekski responded:
If your still monitoring here I'd love to hear how long it had taken for this to subside. I'm in the same boat right now, I know each person is different but would be nice to know from someone who actually went through it.
 
avatar
cgreen202 replied to Ctekski's response:
I would like to know as well. I had a TIA two weeks ago and am having severe confusion to the point where it is interfering with my work. Apparently I had a phone conference the other day that I have no recollection of. I also have a constant headache. I have had one follow up visit since discharge from the hospital and have been put on working a half time schedule. I am afraid I may never be back to my old self and be able to take on mental challenges. I find this all very depressing as well. I see a new neuro in three days.
 
avatar
kevinlb1 replied to cgreen202's response:
CGreen202 - ditto! I suffered my 2nd TIA in June and as you said, memory problems, confusion, reading comprehensio,... I'm a computer programmer and went back to work for 2 weeks until giving up and using my savings/fmla. My fear now is that I'll lose my job because i can't produce if I return, STD has been terminated, coupled with a neuroilogist who apparently has a "trades/physically employed" background and doesn't understand the issue since "no brain damage shows in the MRI." I'm trying to find a Neurologist with a technical background but have been referred to a Neuropsychologist in the meantime. I've suffered with muscular issues for 20 years until finally being diagnosed with herpetic zoster radiculopathy in May - I don't want to have to go through the same circus until I lose my job... Looking forward to hearing any suggestions for Neurologists in the DC/NoVa area
 
avatar
Retrosquid replied to Ctekski's response:
I know this reply was six months ago, but I'm also in the same/similar situation.

I had a TIA 9 weeks ago, and have just started university.
It is beyond a joke how much I'm struggling with even the simplest of things that I've done time and time before... Simple school grade physics being a particular current issue...
 
avatar
Nogreen replied to Retrosquid's response:
I had a TIA in early August and have also been experiencing extream fatigue,confusion, limited word loss when speaking and some short term memory loss. My doctor just perscribed Effexor - an anti depressent - while I don't fee depressed - he says a TIA can cause seratonin levels to decline or be "depressed" - I have not yet started taking the drug - as I just got the Rx yesterday. Did your doctor talk to you about this potential therapy?
 
avatar
itmatsb replied to Nogreen's response:
I would follow your doctor's advice and take the Effexor which could help some with your fatigue, confusion and memory as these are also symptoms of people with depression. Not that you are depressed, although I'm surprised with your new disabilities that you wouldn't be. Give the Effexor a good month to work. It may help much sooner. And you also may need the dose to be increased.
 
avatar
kevinlb1 replied to kevinlb1's response:
UPDATE: During my Neuropsych visit I was deemed to have problems with attention and cognitive flexibility(???). I was then referred to Johns Hopkins and the Dr at the Memory & Alzheimers center termed it Mild Cognitive Impairment/Disorder(MCI/MCD). My PCP has now (30 Jan 2014) prescribed Focalin, 10 mg 2 times daily. Took first dose this evening - hard to fill Rx. Has anyone else had experience with this medication? I researched it and see it's used for ADHD and I don't see it as an answer/solution to MCI. Am I missing something here? I am having difficulty driving safely and lose thread of...you name it. Make a list, forget I made a list, make another list, and then forget I have a list..... As a senior software developer I am expected to have excellent verbal and written communication skills and the ability to think "ouside the box". These abilities have evaporated, I am 'Charlie Gordon'. I have a follow up at Hopkins on 31 March, any opinions as to whether I should wait for that followup before continuing the focalin? I think my PCP means well but I think the neurologist may have better insight. Thoughts?


Featuring Experts

Richard C. Senelick M.D. is a physician specializing in both neurology and the subspecialty of neurorehabilitation. He did his undergraduate and medic...More

Helpful Tips

Getting Support and TipsExpert
Many times the most valuable source of information is from other people who have had to "walk in your shoes." They have had to live with ... More
Was this Helpful?
8 of 14 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.